Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 26, 2000, 6:07 PM MDT for Juab County, Utah County, Utah. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 6:07 PM MDT (00:07 UTC)
- Expired
- Aug 26, 2000, 6:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Juab County, UT, Utah County, UT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:15 PM MDT | Hail 0.75 | Lindon, UT | Severe thunderstorms produced heavy rain and 3/4 inch hail in Lindon. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 270007
SVRSLC
UTC023-049-270045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
607 PM MDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JUAB COUNTY IN UTAH
THIS INCLUDES THE CITY OF NEPHI
UTAH COUNTY IN UTAH
THIS INCLUDES THE CITIES OF...PROVO...OREM...LEHI
* UNTIL 645 PM MDT
* AT 556 PM MDT...NATIONAL WEATHER SERVICE RADAR AND SATELLITE DATA
INDICATED A SEVERE THUNDERSTORM NEAR UTAH LAKE MOVING NORTHEAST. A
SECOND POSSIBLE SEVERE STORM WAS LOCATED 20 MILES WEST OF NEPHI.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 4044 11216 3999 11213 3986 11235 3946 11216
3945 11180 3982 11171 3984 11118 4039 11165
4054 11165 4039 11194What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:24 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 26, 4:24 PM MDT, 1 hour 43 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 424 PM MDT SAT AUG 26 2000 SYNOPSIS...MUCH OF THE STATE WILL REMAIN RATHER MOIST INTO EARLY NEXT WEEK. A WEAK DISTURBANCE WILL CROSS NORTHERN UTAH TONIGHT... TURNING THE FLOW MORE WESTERLY ON SUNDAY AND BRINGING IN A MORE STABLE AIRMASS. DISCUSSION...APPARENT VORT MAX IN NV IS NOW ENHANCING CONVECTION OVER WESTERN UTAH AND EXPECT FAIRLY WIDESPREAD ACTIVITY OVER THE NRN AND WRN CWA THROUGH THE EVENING. ACTIVITY SHOULD START TO DIE OFF TONIGHT WITH LOSS OF HEATING COMPONENT BUT SOME ACTIVITY WILL CONTINUE WELL INTO THE NIGHT DUE TO DYNAMIC SUPPORT. THE SOUTHEAST HAS BEEN QUIET TODAY BEHIND THE VORT MAX THAT MOVED INTO COLORADO. STILL EXPECT SOME DEVELOPMENT IN THESE AREAS THIS EVENING BUT IT WILL BE SPOTTY. EXPECT AIRMASS TO STABILIZE SOMEWHAT OVER THE FAR N TOMORROW UNDER MORE WESTERLY FLOW, AND REMAIN THAT WAY INTO MON. MEANWHILE, THE S STAYS MOIST AND UNSTABLE...BUT THERE ARE NO OBVIOUS FEATURES TO TRIGGER ORGANIZED CONVECTION, SO WILL JUST KEEP COVERAGE SCATTERED IN THE VALLEYS AND LIKELY IN THE MOUNTAINS. THE FLOW BACKS AROUND TO SLY CWA-WIDE ON TUE AND AIRMASS IS FORECAST TO GET EVEN MORE MOIST. THEN THE FIRST IN A SERIES OF SHORT WAVES EJECTS OUT OF THE DEEPENING PACIFIC TROF ON THU...AFFECTING MAINLY THE NORTH. HAVE KEPT COVERAGE IN THE SCATTERED OR CHANCE CATEGORY THROUGH THE EXTENDED PERIOD, BUT CHANGED THE WORDING FOR THE N ON THU TO REFLECT SOMEWHAT MORE COVERAGE. AT THIS TIME, IT LOOKS LIKE WELL HAVE AN INTERESTING LABOR DAY WEEKEND. SLC 7333 CDC 6555 WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:50 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.